How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doc Sara Your Own Question
Doc Sara
Doc Sara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 952
Experience:  I am a dog and cat veterinarian with a lifetime of experience in our family veterinary hospital.
23511967
Type Your Dog Veterinary Question Here...
Doc Sara is online now
A new question is answered every 9 seconds

Good Morning. 5 weeks ago I took my 13 yr old Doberman to the

Customer Question

Good Morning. 5 weeks ago I took my 13 yr old Doberman to the vets as he was sort of trying to cough something up. She prescribed
Noroclav 250mg 2 twice a day. 5 days in he was sick with yellow bile,whitefroth,food and blood. I took him back to vets. They said he was probably allergic to tablets,stop them. listened to his heart it was racing. Kept him in and did ECGand blood pressure .Prescribed meds for Cardiomyopathy, Cardisure and Benazecare. Got in touch with a Cardiologist who came examined him took xray and said his heart was strong but electrics not working properly,results of a vest he had to wear for 24 hrs. He had diaharea and being sick with blood in both.
The side effects of both heart tablets cause vomiting, so he kept vomiting and stopped eating. I now feed him by hand with the vet food liquidised as anything whole he brings back. They did a scan on his lungs and tried to put air in to get better scan but he got distressed and had to stop, on the scan shows a lesion
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Doc Sara replied 1 year ago.
Hi there, I'm Dr. Sara. I'm a licensed veterinarian who works exclusively with dogs and cats. I'm so sorry to her that your Dobe has been so ill. What is his name? I will do all that I can to help you understand what is happening with him. Since we are on different continents, we may have to play "tag" a little, but I'm happy to chat back and forth until we get you the information that you're looking for. Aside from the cardisure and the benazecare, is he on any other medications right now? Anything to settle his stomach?Has he worn the holter monitor vest for 24 hours and had the results reported yet?What sort of lesion are they seeing on his lungs? What sort of scan was this? An X-ray? My biggest concern here is that he may be in full on heart failure due to his cardiac electrical imbalances. When the heart begins to fail, oxygen delivery to tissues can decrease. Decreased blood flow to the GI tract can cause bloody vomit, diarrhea, and poor appetite. You are correct, however, that sometimes heart medications can have side effects, causing a decrease in appetite or complete refusal of food. Sometimes we have to tweak the heart medications (although I strongly advise you NOT to do this without speaking with your vet first) or add on medications to settle the stomach.Unfortunately, at his age, we may be approaching the time to consider humane euthanasia. There is a range of time when this decision is considered acceptable. There is a time before which that we won't consider euthanasia, and there is a time after which we regret not having done it sooner. However, if you haven't considered this as a potential treatment option, know that it's certainly not wrong to be thinking about it.I'm happy to continue discussion with you and answer more questions as you're able to communicate your specific concerns to me. ~Dr. Sara----------------------------------------------------------------------------------------------------------------------------My goal is to provide you with the most complete and accurate “five star” answer. If my answer isn’t what you were expecting, it’s incomplete, or you have more questions please simply reply with your follow up questions. I would be happy to continue chatting. If my answer has been helpful to you, please show me by giving me a favorable rating. Thank you so much :)
Expert:  Doc Sara replied 1 year ago.
Hi Vivien Orriss,

I'm just following up on our conversation about your pet. How is everything going?

Doc Sara